1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Meds causing hypos

Discussion in 'Reactive Hypoglycemia' started by tom2pin, Apr 13, 2020.

  1. tom2pin

    tom2pin Reactive hypoglycemia · Active Member

    Messages:
    30
    Likes Received:
    4
    Trophy Points:
    28
    OK so I've suffered with insomnia for years and I now have hypo reactions to certain meds ie. Diazepam/Phenegan. I'll take them, get off too sleep and then be woken with a shunt of (what I assume is) adrenaline, heart pounding and all the other horrible sensations related to a hypo. Does anyone else have these reactions to certain meds? I'd been ok with them previously but now the reaction is awful and I feel unstable for days after. Could it be related to cortisol going too low maybe?
     
  2. HSSS

    HSSS Type 2 · Expert

    Messages:
    5,642
    Likes Received:
    2,781
    Trophy Points:
    198
    Have you checked it is hypo with a meter, as opposed to anything else? Phenergan is known to make some kids hyperactive as opposed to sleepy for instance.
     
    • Agree Agree x 2
  3. tom2pin

    tom2pin Reactive hypoglycemia · Active Member

    Messages:
    30
    Likes Received:
    4
    Trophy Points:
    28
    No I've still not got a meter in nearly a year....My endo seemed to think it wasn't worth it. To be honest they dont seem to take RH that seriously although the symptoms are horrible.

    I think its time to get one
     
    • Agree Agree x 3
  4. Lamont D

    Lamont D Reactive hypoglycemia · Master

    Messages:
    13,058
    Likes Received:
    15,937
    Trophy Points:
    298
    In my experience, because of my sleep deprivation issues, I've tried certain meds and they do have an effect on your body, I've tried diazepam and it does cause me side effects.
    If you have side effects like you are getting, then you should not be having them.

    The side effects that I had was an amplification of the same issues I was having without them!

    I don't know about the cortisol.

    Best wishes
     
    • Like Like x 1
  5. Lamont D

    Lamont D Reactive hypoglycemia · Master

    Messages:
    13,058
    Likes Received:
    15,937
    Trophy Points:
    298
    I got a brand new one at my last check up, I couldn't live without one now.
    How on earth, can you know what is happening, without a way of recording and testing?
    A food diary is an invaluable investment and resource to help with the treatment of a condition that causes blood glucose issues.
    My endocrinologist made sure I had enough testing strips from my surgery.

    Best wishes
     
    • Like Like x 1
    • Agree Agree x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook